triptans and citalopram?

Does anyone know if you can take naratriptan with citalopram? The leaflet that comes with the citalopram says you shouldn't take sumatriptan with it (but it doesn't say why).

Suppose I will have to ask a pharmacist -again. (was hoping to have a week where I don't have to stand behind a pharmacy counter, waiting for the rustle of a paper bag).

Hope the two can be taken together as I found naratriptan and domperidone together were very effective last week.

8 Replies

  • Hi there

    I've been on Citalopram for 7 years and Sumatriptan for about 20. I take both together and have had no adverse side effects.

    Hope you manage to find a treatment that helps you.

  • me too :)

  • This great drug interaction checker on the web provides the answer "Talk to your doctor", warning of possible major interactions. However, I'm sure it depends on the doses, so you may be fine, but please check with your doctor first.

    I use this site all the time and it is very good for explaining what interactions there might be between drugs, and why, and what to do about it.

  • I find that our excellent local Pharmacist is the most reliable source of information on the compatibility of all types of drugs - this a much easier solution than trying to get an appointment with your GP, and Pharmacists are generally more clued up on the subject than your average GP. Give it a try.

  • I take both, my doctor knows about it.

  • Thanks for the tips, glad to know people are OK on both. Pharmacists are good people too.

    Didn't know whether to laugh or cry when I read the info leaflet for citalopram - it listed "migraine" as a possible side effect - if it wasn't for the evil migraines I wouldn't need the happy pills. Oh well.

  • The leaflet usually gives some idea of what the probability is of particular interactions. It may just be that the triptans decrease the efficacy of the citalopram - as NSAIDs (eg Aspirin, Ibuprofen) do with triptans.

    Sometimes reading the leaflets causes more problems than not reading them :)

  • Well Dear I guess if leaflet says that you shouldn't than you really shouldn't as it might have some complications in the future.

    Don't worry about why shouldn't ????? as we may not understand what Dr. or pharmacy knows hence Please find some other alternate

You may also like...